| Model Number |
21625000 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A complaint was filed on (b)(6) 2022 about ha charger cord, that started to melt while plugged in customers house.The customer could smell burning plastic, and unplugged the device.Only the original equipment was involved in the incident.No harm to the customer reported and the customer was not in contact with authorized medical practitioner.
Additional Manufacturer Narrative
Manufacturer's investigation of the device involved in the incident.Technical investigation concluded: 08feb2022 dhr (device history record) ivestigation confirmed that no deviations or changes during manufacturing.Cqi (customer quality intelligence) investigation confirmed initial risk assessment: identified to have severity level s2 'minor' 'temporary (can be cured in certain amount of time) injury, illness, or impairment not requiring medical or surgical intervention' the clinical investigation concluded: the devices were manufactured to accepted specifications.From the previous investigations it is concluded that the high temperatures are limited to places difficult to touch, such as the back of the charger.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause harm, if the event was to reoccur, because of the unlikely event of contacting the difficult to touch location.R&d investigation result: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.R&d investigation finding and conlusion pending.To be submitted once available.This is a late case report.
Additional Manufacturer Narrative
Manufacturer's investigation of the device involved in the incident technical investigation concluded: 08feb2022 dhr (device history record) ivestigation confirmed that no deviations or changes during manufacturing.Cqi (customer quality intelligence) investigation confirmed.Initial risk assessment: identified to have severity level s2 'minor' 'temporary (can be cured in certain amount of time) injury, illness, or impairment not requiring medical or surgical intervention'.The clinical investigation concluded: the devices were manufactured to accepted specifications.From the previous investigations it is concluded that the high temperatures are limited to places difficult to touch, such as the back of the charger.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause harm, if the event was to reoccur, because of the unlikely event of contacting the difficult to touch location.R&d investigation result: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.R&d investigation finding and conlusion pending.To be submitted once available.This is a late case report.23-sep-2022: corrected contact information of initial reporter, corrected received date in g3, corrected manufacturing date in h4 and updated code for ''type of investigation' in h6.R&d investigation finding and conlusion pending.
Event or Problem Description
Additional Manufacturer Narrative
Manufacturer's reference # (b)(4).Manufacturer's investigation of the device involved in the incident.Technical investigation concluded: 08feb2022 dhr (device history record) investigation confirmed that no deviations or changes during manufacturing.Cqi (customer quality intelligence) investigation confirmed.Initial risk assessment: identified to have severity level s2 'minor' 'temporary (can be cured in certain amount of time) injury, illness, or impairment not requiring medical or surgical intervention.The clinical investigation concluded: the devices were manufactured to accepted specifications.From the previous investigations it is concluded that the high temperatures are limited to places difficult to touch, such as the back of the charger.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause harm, if the event was to reoccur, because of the unlikely event of contacting the difficult to touch location.R&d investigation result: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.Risk register reference: risk analysis included in #(b)(4), risk id (b)(4), the residual risk after the risk control measure(s) is acceptable.Risk will update to include warning/caution to the users.R&d investigation finding and conclusion pending.To be submitted once available.This is a late case report.23-sep-2022: r&d investigation finding and conclusion pending.14-oct-2022: d8 corrected from ''no'' to ''unknown''.H3: changed to ''device evaluation anticipated, but not yet begun''.
Event or Problem Description
A complaint was filed on 19jan2022 about ha charger cord, that started to melt while plugged in customers house.The customer could smell burning plastic, and unplugged the device.Only the original equipment was involved in the incident.No harm to the customer reported and the customer was not in contact with authorized medical practitioner.
Additional Manufacturer Narrative
Manufacturer's reference # (b)(4).Manufacturer's investigation of the device involved in the incident technical investigation concluded: 08feb2022 dhr (device history record) ivestigation confirmed that no deviations or changes during manufacturing.Cqi (customer quality intelligence) investigation confirmed.Initial risk assessment: identified to have severity level s2 "minor temporary (can be cured in certain amount of time) injury, illness, or impairment not requiring medical or surgical intervention".The clinical investigation concluded: the devices were manufactured to accepted specifications.From the previous investigations it is concluded that the high temperatures are limited to places difficult to touch, such as the back of the charger.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause harm, if the event was to reoccur, because of the unlikely event of contacting the difficult to touch location.R&d investigation result: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.Risk register reference: risk analysis included in #0459580ra, risk id acc-cha-d-e4-3, the residual risk after the risk control measure(s) is acceptable.Risk will update to include warning/caution to the users.R&d investigation finding and conclusion pending.To be submitted once available.This is a late case report.On 23-sep-2022: corrected contact information of initial reporter, corrected received date in g3, corrected manufacturing date in h4 and updated code for ''type of investigation" in h6.R&d investigation finding and conclusion pending.On 14-oct-2022: d8 corrected from ''no'' to ''unknown''.H3: changed to ''device evaluation anticipated, but not yet begun''.H6 added code in types of investigations.On 17-nov-2022: technical investigation concluded: device history record investigation confirmed that no deviations or changes during manufacturing.Trended device investigation conclusion: the returned apollo 5.3 charger is returned because the usb-c connector is broken down.The returned device has signs of heating around the usb-c connector, also the cable shows signs of heating.The charger is fully functional except of the connector.It can charge two hearing aids.The internal battery is working.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.The clinical investigation concluded: investigation from parent case showed that the charger has signs of heating around the usb-c connector, also the cable shows signs of heating.The charger is fully functional except for the connector.It can charge two hearing aids.The internal battery is working.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Based on these results, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.Clinical evaluation according to 0378080 clin eval plan & rpt,wl acc: a damaged power supply/cable or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.Risk will update to include warning/caution to the users.Codes updated according to trended case results.Based on the information the case is still considered reportable as the malfunction did lead to, or might led to, death or a serious injury if it recurred.
Event or Problem Description